Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 26, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 13, 2001, 12:10 PM MDT for Blaine County, Power County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2001, 12:10 PM MDT (18:10 UTC)
- Expired
- Sep 13, 2001, 12:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Blaine County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 59 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WUUS55 KPIH 131811 SVRPIH IDC013-077-131845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 1210 PM MDT THU SEP 13 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN BLAINE COUNTY IN IDAHO WEST CENTRAL POWER COUNTY IN IDAHO * UNTIL 1245 PM MDT * AT 1210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF COLD WATER...OR ABOUT 10 MILES NORTHWEST OF HEGLAR...MOVING NORTHEAST AT 30 MPH. 1 INCH HAIL AND WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 9:40 AM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 13, 9:40 AM MDT, 2 hours 30 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 940 AM MDT THU SEP 13 2001 UPPER CLOSED LOW OVER NW NV THIS MORNING FORECAST TO TRACK NE AND BECOME AN OPEN POSITIVE TILT TROF ACROSS EASTERN ID TONIGHT. CURRENT RADAR LOOP SHOWING TO BANDS OF CONVECTIVE PRECIP JUST SOUTH OF THE BORDER. THE FIRST BAND OF SHOWERS SOUTH OF TWF IS ASSOCIATED WITH THE NOSE OF A 7H JET WHICH IS FCST TO WEAKEN AND SHIFT EAST THIS AFTN. THE SECOND BAND IN SW ID IS ASSOCIATED WITH THE ACTUAL UPPER LOW AND COLD POOL ALOFT. THIS FEATURE WILL SHIFT EAST INTO OUR FCST/A LATE THIS AFTN AND LIKELY PRODUCE SHOWERS ACROSS E ID INTO THE EVENING HOURS. CURRENT FCST ON TRACK HOWEVER WILL MAKE A MINOR UPDATES TO CORRECT FOR NEW FORMAT AND REFRESH WORDING. WINTHER BYI 75/56/78 632 .KSFX WSR-88D...OPERATIONAL...VCP 21. PIH EE 076/052 075/048 076 09632 .PIH...NONE.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:37 AM MDT | Severe Thunderstorm Warning | PIH | Cassia | 38 min |
| Sep 13, 12:46 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 29 min |
| Sep 13, 2:44 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 31 min |
| Sep 13, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison | 29 min |
| Sep 13, 4:14 PM MDT | Severe Thunderstorm Warning | PIH | Teton | 31 min |
| Sep 13, 4:32 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 28 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.